Lortab Abuse Symptoms

Lortab Abuse Symptoms

Lortab has been widely abused in the United States for a long time and this has been aggravated by the fact that the drug is readily available in drug stores at very low cost. However, Lortab is also a prescription drug administered in the treatment of moderate to severe pain.

It is also administered for the treatment of coughs but it should be remembered that it is a narcotic that brings about a feeling of calm just like that of morphine or heroin.

Lortab is made up of two drugs namely acetaminophen and hydrocodone. Hydrocodone is known for its effectiveness in the treatment of coughs and as a pain reliever. However, it is also known to cause unpleasant side effects such as drowsiness. Acetaminophen is also referred to as APAP which stands for one of the drug’s chemical names.

The combination of both drugs increases Lortab’s effectiveness while an individual’s capacity to abuse hydrocodone is hampered by the acetaminophen content and this limits the maximum dosage that can be administered for pain relief or treating coughs.

Lortab Abuse Symptoms

However, it is imperative to remember that regardless of Lortab’s effectiveness in treating coughs and pain, it is also very addictive and it isn’t very difficult for a person to become addicted especially when they have been using it for a long time. This is because the body builds a tolerance to the chemicals in the body as well as physically dependency.

With continued use, an individual will find that the initial dose is no longer bringing about the initial results, and it is therefore obvious that the person will be tempted to increase the dosage or how often they take the drug. Physical dependency to Lortab occurs when an individual is not in a position to abstain from taking the drug even when they aren’t in pain and they take it just to feel normal again.

Although it is easy to tell when an individual is abusing non-prescription drugs, it is often much more difficult to tell whether they really need prescription drugs or are just getting hooked on them. An addiction to Lortab is believed to occur in a period of between one and four weeks especially when an individual is on a high dosage.

It is imperative to note behavioral changes in an individual if you suspect that they are abusing the drug. These changes may include constant agitation, irritability and aggressiveness. They may also be less concerned about their appearance. Has your loved one been buying the drugs from multiple doctors? Then chances are they are abusing the drug.

Common symptoms of Lortab abuse include nausea, drowsiness, unusual body weakness or fatigue, anxiety, blood disorders, allergic reactions, constipation, drowsiness, mental clouding, confusion, restlessness, mood swings and a difficulty in urinating. The individual may also have a reduced physical as well as mental capacity. These symptoms often become more severe when this drug is combined with other depressants or alcohol.

In addition a Lortab overdose could lead to severe body reactions and even death. It is important that an individual does not try to suddenly stop taking the drug but rather seeks the help of qualified medical practitioners or rehab center (800-303-2482) so that they can be educated in how to deal with the withdrawal reactions.

Leave a Reply